Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
Hello, this is Dr K. Answers are not medical advice and do not constitute a Dr/patient relationship. I look forward to helping you today.
Regular cycles at 53 can be normal. The average age of menopause is 51.7 if your race is white. 55 is the upper limit. Many women, about a third really have no hot flashes at all and do not have any adverse symptoms as they go through menopause. Some women do notice an increase in sexuality or a "sexual peak" in the 40s and 50s. This may be what you are experiencing and is not harmful or abnormal. Its possible that you are having an increase in REM or dream sleep that is contributing to it. Are there any medications that you are on that may contribute to a changed sleep pattern?
I don't take any medications, I wouldn't say deep sleep is it either I have difficulty getting a full nights sleep and often feel sleep deprived and tired throughout the day. The sensations seem to wake me around 3am and that is usually it for sleep I will doze off and on from there until I have to get up at 6
This could still be an increase in REM sleep, its dream sleep so it does not necessarily have to be deep sleep. This may be related to a sleep disorder although it is not necessarily abnormal. You may wish to try an over the counter sleep aid or even Melatonin. Or talk to your Dr about a prescription for a very short term sleep aid.
Good that no medications are causing it. I know in Canada the health care system is tough also, so you may try the over the counter sleep aid first.
I tried meletonin a few months ago because I wasn't sleeping and took it for about 2 weeks and it worked really well but the bottle instructions said not to take it for prolonged periods of time so I stopped. and seemed to be doing really well until lately. The sensations whi;e I was taking the melatonin and did not decrease when I stopped.
Melatonin is very safe for long term use. You do not need to worry about that. It may not decrease the sensations you are feeling but again they are not harmful to you.